Alert archive / Maryland / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 252, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 6, 2014, 7:36 PM EDT for 5 counties in Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 6, 2014, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Harford County, MD, Howard County, MD
The radar
The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS51 KLWX 062336
SVRLWX
MDC003-005-025-027-510-070015-
/O.NEW.KLWX.SV.W.0252.140906T2336Z-140907T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
SOUTHERN HARFORD COUNTY IN NORTHERN MARYLAND...
SOUTHEASTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
NORTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
SOUTHEASTERN BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 815 PM EDT
* AT 731 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR BWI
AIRPORT...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLEN BURNIE...
BROOKLYN PARK...
GREEN HAVEN...
RIVERIA BEACH...
TURNERS STATION...
FORT SMALLWOOD STATE PARK...
DUNDALK...
BODKIN POINT...
NORTH POINT STATE PARK...
MILLERS ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.
&&
LAT...LON 3935 7625 3929 7628 3930 7630 3933 7630
3929 7638 3923 7638 3919 7644 3920 7651
3922 7652 3918 7652 3914 7643 3912 7643
3911 7672 3924 7673 3937 7623 3934 7623
TIME...MOT...LOC 2336Z 265DEG 15KT 3918 7664
$$3 follow-up statements
330
WWUS51 KLWX 062353
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SAT SEP 6 2014
MDC027-070001-
/O.CAN.KLWX.SV.W.0252.000000T0000Z-140907T0015Z/
HOWARD MD-
753 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HOWARD COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3911 7666 3928 7658 3937 7623 3934 7623
3935 7625 3929 7628 3930 7630 3933 7630
3929 7638 3923 7638 3919 7644 3920 7651
3922 7652 3918 7652 3914 7643 3912 7643
TIME...MOT...LOC 2351Z 270DEG 20KT 3918 7654
$$
MDC003-005-025-510-070015-
/O.CON.KLWX.SV.W.0252.000000T0000Z-140907T0015Z/
HARFORD MD-BALTIMORE MD-ANNE ARUNDEL MD-BALTIMORE CITY MD-
753 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR THE BALTIMORE CITY...AND ANNE ARUNDEL...BALTIMORE AND HARFORD
COUNTIES...
...THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS UP TO 58 MPH
AT BWI AIRPORT...
AT 750 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR RIVERIA
BEACH...AND WAS MOVING EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
DUNDALK...
SPARROWS POINT...
EDGEMERE...
NORTH POINT STATE PARK...
BODKIN POINT...
BACK RIVER...
ESSEX...
MILLERS ISLAND...
MIDDLE RIVER...
BOWLEYS QUARTERS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS. SEEK
SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3911 7666 3928 7658 3937 7623 3934 7623
3935 7625 3929 7628 3930 7630 3933 7630
3929 7638 3923 7638 3919 7644 3920 7651
3922 7652 3918 7652 3914 7643 3912 7643
TIME...MOT...LOC 2351Z 270DEG 20KT 3918 7654
$$100
WWUS51 KLWX 070002
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT SAT SEP 6 2014
MDC025-070012-
/O.CAN.KLWX.SV.W.0252.000000T0000Z-140907T0015Z/
HARFORD MD-
802 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARFORD COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3911 7663 3923 7656 3925 7639 3923 7638
3919 7644 3920 7651 3922 7652 3918 7652
3914 7643 3912 7643
TIME...MOT...LOC 0002Z 275DEG 29KT 3916 7643
$$
MDC003-005-510-070015-
/O.CON.KLWX.SV.W.0252.000000T0000Z-140907T0015Z/
BALTIMORE MD-ANNE ARUNDEL MD-BALTIMORE CITY MD-
802 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR THE BALTIMORE CITY...AND ANNE ARUNDEL AND BALTIMORE COUNTIES...
AT 759 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR FORT
SMALLWOOD STATE PARK...AND WAS MOVING EAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3911 7663 3923 7656 3925 7639 3923 7638
3919 7644 3920 7651 3922 7652 3918 7652
3914 7643 3912 7643
TIME...MOT...LOC 0002Z 275DEG 29KT 3916 7643
$$760
WWUS51 KLWX 070014
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 PM EDT SAT SEP 6 2014
MDC003-005-510-070024-
/O.EXP.KLWX.SV.W.0252.000000T0000Z-140907T0015Z/
BALTIMORE MD-ANNE ARUNDEL MD-BALTIMORE CITY MD-
814 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 815 PM EDT FOR THE
BALTIMORE CITY...AND ANNE ARUNDEL AND BALTIMORE COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3911 7663 3923 7656 3925 7639 3923 7638
3919 7644 3920 7651 3922 7652 3918 7652
3914 7643 3912 7643
TIME...MOT...LOC 0014Z 275DEG 29KT 3915 7631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:20 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 6, 3:20 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT SAT SEP 6 2014
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. HIGH PRESSURE
WILL BUILD OVERHEAD SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE
NORTH CAROLINA COAST MONDAY AND IT WILL SLOWLY MOVE OUT TO SEA
TUESDAY AND WEDNESDAY. A STRONGER COLD FRONT WILL PASS THROUGH THE
REGION LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 498 IS IN EFFECT UNTIL 9 PM FOR
THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS
PORTIONS OF EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL
VIRGINIA...CENTRAL MARYLAND AND SOUTHERN MARYLAND. PREVIOUS
DISCUSSION FOLLOWS.
MORE HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A COLD
FRONT WILL MOVE THROUGH THE OHIO VALLEY INTO PENNSYLVANIA WHILE A
SOUTHERLY FLOW AHEAD OF THE COLD FRONT PUMPS IN MORE UNSEASONABLY
HOT AND HUMID AIR.
THE HOT AND HUMID CONDITIONS HAVE LEAD TO MODERATE/HIGH AMOUNTS OF
CAPE. THE MODIFIED 12Z KIAD RAOB SHOWS OVER 3000 J/KG OF MLCAPE
THIS AFTERNOON ALONG WITH THE LATEST MESOANALYSIS. FORCING WILL
STRENGTHEN ALONG A SURFACE TROUGH OVER THE AREA AND THIS WILL
LIKELY BE THE MAIN FORCING MECHANISM FOR CONVECTION. IN
FACT...THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS TROUGH IN
THE SHENANDOAH VALLEY. DESPITE RELATIVELY WEAK SHEAR
PROFILES...THERE WILL BE ENOUGH INSTABILITY THUNDERSTORMS TO
PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON ACROSS THE
POTOMAC HIGHLANDS AND SHENANDOAH VALLEY...AND EARLY THIS EVENING
ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS INTO LOWER
SOUTHERN MARYLAND AND THE VIRGINIA PIEDMONT.
MAX TEMPS THIS AFTERNOON WILL RANGE FROM THE 80S IN THE MOUNTAINS
TO THE LOWER 90S ACROSS MOST OTHER LOCATIONS.
A COLD FRONT WILL PASS THROUGH THE REGION LATER TONIGHT AND DRIER
AIR WILL MOVE IN BEHIND THE BOUNDARY OVERNIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE BOUNDARY WILL CONTINUE TO SHIFT TO THE SOUTH SUNDAY WHILE HIGH
PRESSURE BUILDS IN FROM THE NORTH. A NORTHERLY WIND AHEAD OF THE
HIGH WILL USHER IN NOTICEABLY COOLER AND LESS HUMID CONDITIONS.
STILL CANNOT RULE OUT A FEW SHOWERS ACROSS PORTIONS OF THE POTOMAC
HIGHLANDS...BUT EVEN ACROSS THESE AREAS MOST OF THE TIME WILL BE
DRY.
THE BOUNDARY WILL REMAIN STALLED OUT OVER THE CAROLINAS SUNDAY
NIGHT WHILE AN UPPER-LEVEL DISTURBANCE APPROACHES FROM THE WEST.
THIS WILL CAUSE SURFACE LOW PRESSURE TO DEVELOP ALONG THE BOUNDARY
OVER THE CAROLINAS. WARM AND MOIST AIR WILL BEGIN TO OVERRUN THE
SURFACE COOLER AIR IN PLACE...RESULTING IN MORE CLOUDS.
PRECIPITATION MAY ALSO SPREAD INTO EXTREME SOUTHERN PORTIONS OF
THE AREA...BUT MOST LOCATIONS WILL REMAIN DRY.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
UPPER LEVEL ENERGY WILL SLIDE EAST ACROSS THE REGION MONDAY. SURFACE
HIGH PRESSURE OVER THE NORTHEAST U.S. WILL BUILD SOUTH ALONG THE
EAST COAST AND EAST OF THE APPALACHIAN MOUNTAINS MONDAY INTO MONDAY
NIGHT. THERE IS A CHANCE OF RAIN SHOWERS WITH THIS UPPER ENERGY
MONDAY INTO MONDAY NIGHT.
AS HIGH PRESSURE BECOMES DOMINANT TUESDAY AND TUESDAY NIGHT OVER
INTERIOR PORTIONS OF THE REGION...THE NEXT WAVE OF UPPER ENERGY WILL
MOVE ACROSS THE GREAT LAKES AND COULD FORM A SURFACE LOW NEAR THE
OUTER BANKS OF NORTH CAROLINA. ADDITIONAL MOISTURE FROM THE WESTERN
ATLANTIC AND IN THE MIDDLE LEVELS FROM THE SOUTHWEST COULD FUEL RAIN
SHOWERS ACROSS THE REGION...MAINLY IN THE EAST AND NEAR THE
CHESAPEAKE BAY.
A STRONGER PIECE OF ENERGY WILL PIVOT ACROSS THE GREAT LAKES AND MID
ATLANTIC REGION AND PUSH A COLD FRONT TOWARD THE EAST COAST
WEDNESDAY AND WEDNESDAY NIGHT. WE HAVE NOT ONLY A CHANCE FOR RAIN
SHOWERS BUT ALSO A CHANCE FOR THUNDERSTORMS DUE TO THE ENERGY.
A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AND THURSDAY
NIGHT BEFORE STALLING TO THE SOUTH. A CHANCE FOR SHOWERS AND
THUNDERSTORMS EXIST ONCE AGAIN FOR THURSDAY AND THURSDAY NIGHT.
WITH THE STALLED FRONT JUST TO OUR SOUTH...THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL LINGER FRIDAY UNTIL HIGH PRESSURE ATTEMPTS TO CLEAR
US OUT FRIDAY NIGHT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. THUNDERSTORMS MAY CONTAIN GUSTY WINDS...HAIL AND BRIEF
SUBVFR CIGS AND VSBYS. DRIER AIR WILL MOVE IN BEHIND A COLD FRONT
TONIGHT. HOWEVER...PATCHY FOG CANNOT BE RULED OUT ACROSS KCHO
BEFORE THE DRIER AIR ARRIVES. VFR CONDITIONS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT WITH A NORTHERLY FLOW.
ANY RAIN SHOWERS MONDAY AND TUESDAY OR SHOWERS AND THUNDERSTORMS
ON WEDNESDAY COULD INDUCE MVFR OR PERHAPS IFR CONDITIONS AT ANY
TERMINALS. THERE IS A BETTER CHANCE FOR IFR CONDITIONS AT THE MTN
AND BWI TERMINALS. WINDS WILL BE LIGHT AND VARIABLE FROM THE
NORTHEAST TO THE SOUTHEAST.
&&
.MARINE...
SCATTERED TO NUMEROUS STORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY WINDS AND HAIL. NORTHERLY WINDS WILL INCREASE BEHIND A COLD
FRONT LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF
THE WATERS LATE TONIGHT THROUGH SUNDAY MORNING. THE SMALL CRAFT
ADVISORY CONTINUES SUNDAY AFTERNOON FOR THE MARYLAND CHESAPEAKE
BAY FROM DRUM POINT TO SMITH POINT AND THE LOWER TIDAL POTOMAC
RIVER FROM COBB ISLAND TO SMITH POINT.
A SMALL CRAFT ADVISORY IS POSSIBLE MONDAY AND MONDAY NIGHT DUE TO
A MODERATE NORTHEAST WIND FROM BUILDING HIGH PRESSURE OVER THE
NORTHEAST U.S.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO NOON EDT SUNDAY FOR
ANZ530>533-535-536-538>542.
SMALL CRAFT ADVISORY FROM 2 AM TO 5 PM EDT SUNDAY FOR ANZ534-
537-543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLWHazardous weather outlook, Sep 6, 2:12 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 212 PM EDT SAT SEP 6 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 071000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 212 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 498 IS IN EFFECT UNTIL 9 PM THIS EVENING FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS PORTIONS OF SOUTHERN MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS SUNDAY MORNING...AND FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT AND THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT SUNDAY AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-071000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 212 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 498 IS IN EFFECT UNTIL 9 PM THIS EVENING FOR CENTRAL MARYLAND AS WELL AS PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Sep 6, 5:31 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG HEDGESVILLE 39.55N 77.99W
09/06/2014 BERKELEY WV AMATEUR RADIO
TREE DOWN.
&&
EVENT NUMBER LWX1401006
BJLLocal storm report, Sep 6, 6:13 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 SSW SHEPHERDSTOWN 39.41N 77.82W
09/06/2014 JEFFERSON WV AMATEUR RADIO
A FEW TREES DOWNED. SEVERAL 6 TO 8 INCH BRACHES
SNAPPED.
&&
EVENT NUMBER LWX1401007
STRONGLocal storm report, Sep 6, 6:51 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
651 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 NNW CHEWSVILLE 39.67N 77.65W
09/06/2014 WASHINGTON MD 911 CALL CENTER
TREE DOWN ACROSS CLOPPER ROAD AT OLD FORGE
&&
EVENT NUMBER LWX1401008
CBLocal storm report, Sep 6, 7:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLOOD 2 NW GARRETT PARK 39.06N 77.12W
09/06/2014 MONTGOMERY MD TRAINED SPOTTER
WATER OVER ROAD ON ROCKVILLE PIKE NEAR CONGRESSIONAL
PLAZA
&&
EVENT NUMBER LWX1401009
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:57 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 28 min |
| Sep 6, 5:15 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 45 min |
| Sep 6, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 50 min |
| Sep 6, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 50 min |
| Sep 6, 7:22 PM EDT | Areal Flood Warning | LWX | Howard, Montgomery, Prince George's | 113 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.